MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1.5MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1.5MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM915040
Medical Device Problem Codes Separation Failure (2547); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the sterling study, a 36-year-old male (subject 01418-003) with no significant medical history underwent coil embolization of a ruptured left middle cerebral artery aneurysm on (b)(6) 2022.Hunt & hess grade score was 1 and modified rankin scale (mrs) score was 0.Discharge information was not provided.Immediate pre-procedure digital subtraction angiography performed on (b)(6) 2022 revealed a ruptured left middle cerebral artery aneurysm with the following dimensions: height 3.3mm, dome 6.9mm, maximum aneurysm diameter 7.0mm, neck size 3.0mm, and dome-to-neck ratio 2.3mm.The parent vessel diameter was 2mm.Per the case report form (crf), the following coils were implanted via an excelsion sl-10 (stryker) microcatheter: one 4mm x 10mm galaxy g3 (gly120410/30550298), one 2mm x 4mm galaxy g3 xtrasoft (glx120204/30371925), one 2mm x 4 cm galaxy g3 mini (glm920040/30392248) and one 1.5mm x 4cm galaxy g3 mini (glm915040/30409519).During coiling of the 1.5mm x 4cm galaxy g3 mini (glm915040/30409519) a coil prolapse/herniation occurred intra-procedure.After the coil was ¿detached¿, when the microcatheter was removed from the sac, the coil was in fact partially detached and was pulled out of the aneurysm, leaving 1 large loop outside.The movement of the microcatheter completed the detachment by inducing more kink on the detachment zone which ruptured after the coil was partially pulled out of the aneurysm, leaving no possibility for coil repositioning.This device deficiency did not result in a device-related sae.A balloon was used, but not implanted.Once complete, the balloon and sl-10 were removed from the guide catheter.Heparin was administered during the procedure.In the opinion of the investigator, treatment of the target aneurysm was considered complete with modified raymond-roy score of class i: complete (complete obliteration) and angiosuite packing was not done.There was no reported intraoperative aneurysm rupture or thromboembolic event.Platelet reactivity testing was not performed.
 
Additional Manufacturer Narrative
Product complaint # pc- (b)(4).Patient identifier: cnv_2017_01: 01418-003.Procode: krd/hcg.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Complaint conclusion: as reported by the sterling study, a 36-year-old male (subject 01418-003) with no significant medical history underwent coil embolization of a ruptured left middle cerebral artery aneurysm on (b)(6) 2022.Hunt & hess grade score was 1 and modified rankin scale (mrs) score was 0.Discharge information was not provided.Immediate pre-procedure digital subtraction angiography performed on 09-mar-2022 revealed a ruptured left middle cerebral artery aneurysm with the following dimensions: height 3.3mm, dome 6.9mm, maximum aneurysm diameter 7.0mm, neck size 3.0mm, and dome-to-neck ratio 2.3mm.The parent vessel diameter was 2mm.Per the case report form (crf), the following coils were implanted via an excelsion sl-10 (stryker) microcatheter: one 4mm x 10mm galaxy g3 (gly120410/30550298), one 2mm x 4mm galaxy g3 xtrasoft (glx120204/30371925), one 2mm x 4 cm galaxy g3 mini (glm920040/30392248) and one 1.5mm x 4cm galaxy g3 mini (glm915040/30409519).During coiling of the 1.5mm x 4cm galaxy g3 mini (glm915040/30409519) a coil prolapse/herniation occurred intra-procedure.After the coil was ¿detached¿, when the microcatheter was removed from the sac, the coil was in fact partially detached and was pulled out of the aneurysm, leaving 1 large loop outside.The movement of the microcatheter completed the detachment by inducing more kink on the detachment zone which ruptured after the coil was partially pulled out of the aneurysm, leaving no possibility for coil repositioning.This device deficiency did not result in a device-related sae.A balloon was used, but not implanted.Once complete, the balloon and sl-10 were removed from the guide catheter.Heparin was administered during the procedure.In the opinion of the investigator, treatment of the target aneurysm was considered complete with modified raymond-roy score of class i: complete (complete obliteration) and angiosuite packing was not done.There was no reported intraoperative aneurysm rupture or thromboembolic event.Platelet reactivity testing was not performed.The device remains implanted; therefore, no further investigation can be performed.A manufacturing record evaluation (mre) was performed for the finished device 30409519 number, and no non-conformances related to the malfunction were identified.Coil difficulty to detach and protrusion into parent vessel are known potential complications associated with the use of embolic coils in endovascular embolization of intracranial aneurysms and are listed in the instructions for use (ifu) as such.Review of the available information does not allow for an exact determination of root cause; however, there are clinical and procedural factors, including aneurysm/vessel characteristics, device selection, device interaction, and operator technique, that may have contributed to the reported event rather than the design or manufacture of the device.The alleged product failures could result in non-target site embolization, ischemia or infarct and could have led to non-target site embolization, resulting in ischemia or infarct, or may have require additional intervention.The file will be re-reviewed if additional information is received at a later date.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this medwatch: b4, b5, g6, g3, h2 and h10.Section b5: additional information was received on 21-jun-2022 indicated that the description of the device deficiency was updated reporting that the coil was partially detached and was pulled out of the aneurysm.The detachment induced more kink on the detachment zone which ruptured leaving no possibility for coil repositioning.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
GALAXY G3 MINI 1.5MM X 4CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key14396819
Report Number3008114965-2022-00335
Device Sequence Number5537892
Product Code KRD
UDI-Device Identifier10886704080152
UDI-Public10886704080152
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model NumberGLM915040
Device Catalogue NumberGLM915040
Device Lot Number30409519
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2022
Supplement Date Received by Manufacturer06/21/2022
Initial Report FDA Received Date05/13/2022
Supplement Report FDA Received Date07/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/27/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSION SL-10 (STRYKER) MICROCATHETER; GALAXY G3 4MM X 10CM; GALAXY G3 MINI 2MM X 4CM; GALAXY G3 XSFT HEL 2MM X 4CM; UNSPECIFIED BALLOON CATHETER
Patient Age36 YR
Patient SexMale
Patient Weight113 KG